New Jersey, 2012

Flash Flood in New Jersey, June 6, 2012

June 6, 2012 · NWS OKX · 1 event in 1 county or zone

A weak short wave rotating around a cutoff low pressure system over the Canadian Maritimes caused showers and thunderstorms to develop across the area. A few of these storms resulted in heavy rainfall, which produced isolated flash flooding in Hudson County.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS OKX wrote it up.

A weak short wave rotating around a cutoff low pressure system over the Canadian Maritimes caused showers and thunderstorms to develop across the area. A few of these storms resulted in heavy rainfall, which produced isolated flash flooding in Hudson County.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before the first event at Jun 6, 2:53 PM EST, 4 hours 7 minutes earlier.

Area forecast discussion, Jun 6, 2:53 PM EST, 4 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
353 PM EDT WED JUN 6 2012

.SYNOPSIS...
AN UPPER LOW WILL CONTINUE TO IMPACT THE REGION THROUGH THE END OF
THE WORK WEEK AS IT SLOWLY RETREATS TO OUR NORTHEAST. A WARM
FRONT...THEN COLD FRONT PASS ACROSS THE NORTHEAST THIS WEEKEND.
HIGH PRESSURE BUILDS OFF THE MID ATLANTIC COAST EARLY NEXT WEEK AS
A COLD FRONT APPROACHES BY MID WEEK.

&&

.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
SCT-NUMEROUS SHRA W/EMBEDDED TSRA PUSHING INTO CWA FROM THE NNE IN
RESPONSE TO WEAK SHORTWAVE ROTATING AROUND CUTOFF LOW OVER
CANADIAN MARITIMES...AIDED BY STEEP LOW-MID LEVEL LAPSE RATES AND
250-750 J/KG SURFACE BASED CAPES. GIVEN COLD MID LEVEL
TEMPERATURES AND LOW WET BULB ZERO HEIGHTS...EVEN WITH STRONG
SHEAR RELATIVE TO SKINNY CAPE PROFILE...DO HAVE THE POTENTIAL FOR
SMALL HAIL IN ANY STRONGER STORMS INTO THIS EVENING.

WOULD EXPECT STORMS TO DIMINISH IN STRENGTH AND INTENSITY AFTER
SUNSET WITH LOSS OF SOLAR HEATING. START OF WITH LIKELY POPS N CHANCE
POPS S AND TAPPER TO DRY AFTER MIDNIGHT...EXCEPT FAR EAST PORTIONS
WHERE GUIDANCE SUGGESTS POTENTIAL FOR SOME SHRA IN RESPONSE TO A
700 HPA SHORTWAVE.

NOTING THE PATCHY LOCALLY DENSE FOG THAT FORMED LAST NIGHT OVER
THE LOWER HUDSON VALLEY AND SE CT IN A SIMILAR ENVIRONMENT...HAVE
PATCHY FOG IN THE FORECAST IN THOSE LOCATIONS OVERNIGHT. DID NOT
GO WITH LOCALLY DENSE AT THIS TIME...AS GUIDANCE IS CURRENTLY NOT
SUGGESTING FOG.

FOR LOWS TONIGHT BLENDED BIAS CORRECTED MAV GUIDANCE WITH A
MAV/MET BLEND AND NAM 2-METER TEMPERATURES...WITH VALUES FORECAST
TO BE NEAR TO SLIGHTLY BELOW NORMAL.

THERE IS A MODERATE RISK OF RIP CURRENTS THIS EVENING.

&&

.SHORT TERM /6 AM THURSDAY MORNING THROUGH THURSDAY NIGHT/...
THURSDAY SHOULD BE FAIRLY SIMILAR TO TODAY AS CUTOFF LOW SLOWLY
LIFTS NE...WILL NOT BE QUITE AS COLD ALOFT...BUT STILL ENOUGH
INSTABILITY TO WARRANT CHANCE SHRA/ISLOD TSTM BY AFTERNOON. ONCE
AGAIN WILL HAVE SKINNY CAPE WITH 25-35 KT OF BULK 0-6KM SHEAR...SO
BULK RICHARDSON NUMBERS ONCE AGAIN 15 OR LESS. AS A RESULT WOULD
EXPECT STORMS SIMILAR TO TODAY...RELATIVELY SHALLOW DUE TO
EXCESSIVE SHEAR...BUT STILL STRONG ENOUGH TO PRODUCE OCCASIONAL
LIGHTNING AND SMALL HAIL.

HIGHS THURSDAY SHOULD BE A FEW DEGREES WARMER THAN TODAY...NOTING
LOW LEVEL TEMPERATURES ARE FORECAST TO RISE ABOUT 2C. A BLEND OF
MIXING DOWN FROM 825 HPA...NAM 2-METER TEMPERATURES AND MAV/MET
GUIDANCE IS CONSISTENT WITH THIS THINKING - YIELDING VALUES NEAR
NORMAL.

CONVECTION SHOULD DIE OFF AGAIN AFTER SUNSET THURSDAY NIGHT...WITH
A SIMILAR SET UP TO TONIGHT. NOT QUITE CONFIDENT ENOUGH TO PUT IN
PATCHY FOG...BUT WOULD NOT BE SURPRISED IF IT OCCURRED. FOR LOWS
BLENDED BIAS CORRECTED MAV WITH MET/MAV BLEND AND NAM 2-METER
TEMPERATURES WITH VALUES NEAR TO SLIGHTLY ABOVE NORMAL.

&&

.LONG TERM /FRIDAY THROUGH WEDNESDAY/...
MID/UPPER TROUGH FRIDAY SLOWLY DEPARTS...WITH WEAK SFC TROUGH MOVING
THROUGH. DIURNAL SHOWERS/POSSIBLE THUNDERSTORMS EXPECTED ONCE
AGAIN...ALTHOUGH THUNDER CHANCES A BIT LOWER DUE TO WEAK TO MARGINAL
CAPES ANTICIPATED.

AS TROUGH PIVOTS SOUTHEAST...LINGERING EVENING SHOWERS POSSIBLE.

LOOKING AHEAD AT THE WEEKEND FORECAST...MODELS DO DIVERGE ON OVERALL
PATTERN...MAINLY WITH THE HANDLING OF TWO SEPARATE SHORTWAVES. GFS
MUCH STRONGER WITH SHORTWAVE DIVING OUT OF CANADA AS IT MOVES
ACROSS NEW ENGLAND SATURDAY. SFC LOW DEEPER AS WELL. THEN NEXT
SHORTWAVE APPROACHES FROM THE GREAT LAKES REGION LATER SATURDAY AND
SUNDAY. AGAIN...TIMING...STRENGTH AND POSITIONAL DIFFERENCES NOTED
WITH THIS FEATURE. WILL INCLUDE CHANCE/SLIGHT CHANCE POPS LATER
SATURDAY AND SATURDAY NIGHT PER NAM/GFS/SREF.

QUESTIONS REMAIN ON WHERE EXACTLY BACKDOOR FRONT SETTLES SUNDAY.
FRONT REMAINS IN THE VICINITY OR SAGS JUST SOUTH LATER SUNDAY INTO
MONDAY...POSSIBLY RESULTING IN MORE OF AN EASTERLY FLOW. FRONT JUMPS
NORTH AND AREA WILL BE WARM SECTORED AS RIDGE ALOFT CONTINUES TO
BUILD MONDAY AND TUESDAY. IT WILL BE DRY THIS TIME FRAME AS TEMPS
WARM WITH THE RISING HEIGHTS. EVENTUALLY UPSTREAM TROUGH APPROACHES
FROM THE WEST...ALONG WITH SFC COLD FRONT. THIS WILL RESULT IN A
CHANCE OF SHOWERS/TSTMS BY MID WEEK.

&&

.AVIATION /20Z WEDNESDAY THROUGH MONDAY/...
SURFACE HIGH PRESSURE WILL REMAIN CENTERED JUST E OF THE REGION
THROUGH THE TAF PERIOD.

GENERALLY VFR...HOWEVER SOME MVFR AND ISOLATED IFR CIGS MAY
IMPACT THE EASTERN TERMINALS AS SOME SHOWERS AND ISOLATED THUNDER IMPACT
CT AND LONG ISLAND. WILL CONTINUE TO CARRY VCSH IN THE TAFS WITH
THE EXACT TIMING AND LOCATION CONTINUE TO BE UNCERTAIN.

LIGHT AND VARIABLE WINDS WILL GRADUALLY GIVE WAY TO A SOUTHERLY
FLOW TODAY ON THE BACKSIDE OF THE HIGH AND SEA BREEZE
ENHANCEMENT. WINDS BECOME VARIABLE AT OR BELOW 6KT TONIGHT.

TONIGHT AND THURSDAY...VFR HOWEVER ANY LATE MORNING OR EARLY
AFTERNOON SHOWERS THAT DEVELOP COULD PRODUCE BRIEF MVFR CIGS.

     NY METRO ENHANCED AVIATION WEATHER SUPPORT...

DETAILED INFORMATION...INCLUDING HOURLY TAF WIND COMPONENT FCSTS CAN
BE FOUND AT:  HTTP:/WWW.ERH.NOAA.GOV/ZNY/N90 (LOWER CASE)

KEWR FCSTER COMMENTS: NO UNSCHEDULED AMENDMENTS EXPECTED.

KJFK FCSTER COMMENTS: NO UNSCHEDULED AMENDMENTS EXPECTED.

KLGA FCSTER COMMENTS: NO UNSCHEDULED AMENDMENTS EXPECTED.

KTEB FCSTER COMMENTS: NO UNSCHEDULED AMENDMENTS EXPECTED.

KHPN FCSTER COMMENTS: VFR. A BRIEF PERIOD OF SUB-VFR IS POSSIBLE
LATE THIS MORNING.

KISP FCSTER COMMENTS: NO UNSCHEDULED AMENDMENTS EXPECTED.

.OUTLOOK FOR 18Z THURSDAY THROUGH MONDAY...
.THURSDAY AFTERNOON-FRIDAY...VFR. BRIEF PERIODS OF MVFR POSSIBLE WITH
ISOLATED TO SCATTERED SHOWERS/TSTMS...MAINLY IN THE
AFTERNOON/EARLY EVENING.
.SATURDAY-MONDAY...MAINLY VFR.

&&

.MARINE...
LIGHT PRESSURE GRADIENT WILL CONTINUE TO FEATURE WINDS MAINLY AT
OR BELOW 10 KT...EXCEPT 10-15 KT IN THE AFTERNOON IN THE NY BIGHT
REGION TONIGHT THROUGH THURSDAY NIGHT. WITH WINDS SO LIGHT...AND
NO SIGNIFICANT SWELL...SEAS WILL REMAIN BELOW SCA THRESHOLDS IN
THIS TIME FRAME AS WELL.

LIGHT WINDS FRIDAY...WITH CONTINUED WEAK FLOW CONTINUING THIS
WEEKEND. A WARM FRONT PASSES SATURDAY...THEN A BACKDOOR FRONT SHOULD
APPROACH THE WATERS LATER THIS WEEKEND. THIS WILL HAVE AN IMPACT ON
WIND DIRECTIONS. FEEL WINDS SHIFT AROUND TO THE WEST/NW BEHIND A
TROUGH FRIDAY NIGHT...BEFORE SETTLING BACK TO THE WEST/SOUTHWEST
SATURDAY AFTERNOON. WINDS COULD SHIFT AROUND TO THE EAST/SOUTHEAST
SUNDAY AND MONDAY DEPENDING ON HOW FAR THE BACKDOOR FRONT MOVES. HIGH
PRESSURE TRACKS TO THE NORTH.

SEAS WILL REMAIN FAIRLY TRANQUIL THROUGH THE PERIOD DUE TO LIGHT
WINDS.

&&

.HYDROLOGY...
WIDESPREAD SIGNIFICANT PRECIPITATION IS NOT EXPECTED THROUGH THE
END OF THE WEEK...WITH MAINLY SCT DIURNAL CONVECTION. LOCAL DOWNPOURS
ARE POSSIBLE WITH ANY CONVECTION DUE TO SLOW MOVEMENT.

&&

.TIDES/COASTAL FLOODING...
WHILE TIDAL DEPARTURES CONTINUE TO FALL...AS THE SUPPORTING NE
FLOW CONTINUES TO WEAKEN...IT APPEARS THERE WILL BE SUFFICIENT
RESIDUAL TIDAL PILING ALONG THE SOUTHERN BACK SHORE BAYS OF
NYC/NASSAU COUNTY TO HAVE WIDESPREAD MINOR COASTAL FLOODING THERE
AROUND HIGH TIDE TONIGHT. THEREFORE HAVE CONTINUED THE COASTAL
FLOOD ADVISORY AS IS. ELSEWHERE ALONG THE COASTS OF NY HARBOR AND
ASSOCIATED BAYS/TRIBUTARIES/WESTERN LONG ISLAND SOUND AND THE BACK
SHORE BAYS OF SW SUFFOLK...IT APPEARS MINOR COASTAL FLOOD
THRESHOLDS SHOULD BE APPROACHED...AND POSSIBLY TOUCHED IN A FEW
PLACES AROUND HIGH TIDE TONIGHT...SO WILL CONTINUE THE COASTAL
FLOOD STATEMENT FOR THERE.

WITH TIDAL DEPARTURES FORECAST TO CONTINUE TO DECREASE...OTHER
THAN POSSIBLY A NEED FOR A COASTAL FLOOD STATEMENT FOR THE
SOUTH SHORE BAYS OF NYC/NASSAU COUNTY AT HIGH TIDE THURSDAY
NIGHT...COASTAL FLOODING SHOULD NO LONGER BE THREAT AFTER
TONIGHT/S HIGH TIDE.

&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...COASTAL FLOOD ADVISORY FROM 9 PM THIS EVENING TO 1 AM EDT
     THURSDAY FOR NYZ075-178-179.
NJ...NONE.
MARINE...NONE.

&&

SYNOPSIS...MALOIT/PW
NEAR TERM...MALOIT
SHORT TERM...MALOIT
LONG TERM...PW
AVIATION...BC
MARINE...MALOIT/PW
HYDROLOGY...MALOIT
TIDES/COASTAL FLOODING...MALOIT
Hazardous weather outlook, Jun 6, 2:58 PM EST, 4 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW YORK NY
358 PM EDT WED JUN 6 2012

ANZ330-335-338-340-345-350-353-355-CTZ005>012-NJZ002-004-006-103>108-
NYZ067>074-078>081-176-177-072000-
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-NORTHERN FAIRFIELD-
NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-NORTHERN NEW LONDON-
SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-SOUTHERN MIDDLESEX-
SOUTHERN NEW LONDON-WESTERN PASSAIC-EASTERN PASSAIC-HUDSON-
WESTERN BERGEN-EASTERN BERGEN-WESTERN ESSEX-EASTERN ESSEX-
WESTERN UNION-EASTERN UNION-ORANGE-PUTNAM-ROCKLAND-
NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX-
RICHMOND (STATEN ISLAND)-NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-
SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK-NORTHERN QUEENS-
NORTHERN NASSAU-
358 PM EDT WED JUN 6 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL
WATERS...SOUTHERN CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST
NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

NYZ075-178-179-072000-
KINGS (BROOKLYN)-SOUTHERN QUEENS-SOUTHERN NASSAU-
358 PM EDT WED JUN 6 2012

...COASTAL FLOOD ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 1 AM
EDT THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   COASTAL FLOOD ADVISORY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

MALOIT

In the hours before

Special weather statement, Jun 6, 2:25 PM EST, 4 hours 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
325 PM EDT WED JUN 6 2012

CTZ008-062015-
NORTHERN NEW LONDON-
325 PM EDT WED JUN 6 2012

...STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN NEW LONDON COUNTY...

AT 319 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR PLAINFIELD...AND MOVING SOUTHEAST AT 20 MPH.

SMALL HAIL...AND WINDS UP TO 45 MPH ARE EXPECTED WITH THIS STORM. IN
ADDITION...VERY HEAVY RAIN...WITH RAINFALL RATES OF UP TO 1 INCH AN
HOUR...IS OCCURRING WITH THIS STORM. THIS COULD CAUSE PONDING OF
WATER ON ROADWAYS...AND MINOR FLOODING OF POOR DRAINAGE AREAS.

LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.

LAT...LON 4160 7179 4146 7179 4143 7185 4164 7199
      4164 7192 4165 7187 4165 7180 4164 7178
      4161 7178

JM
Special weather statement, Jun 6, 3:28 PM EST, 3 hours 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
428 PM EDT WED JUN 6 2012

CTZ007-062115-
NORTHERN MIDDLESEX-
428 PM EDT WED JUN 6 2012

...STRONG THUNDERSTORM WILL IMPACT MIDDLESEX COUNTY...

AT 425 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR ROCKY HILL...OR 7 MILES SOUTH OF EAST
HARTFORD...AND MOVING SOUTHEAST AT 15 MPH.

SMALL HAIL...AND WINDS UP TO 40 MPH ARE EXPECTED WITH THIS STORM.

LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.

LAT...LON 4162 7248 4156 7246 4152 7243 4153 7237
      4153 7232 4150 7232 4144 7266 4162 7272
      4163 7271 4165 7251

JM
Special weather statement, Jun 6, 3:58 PM EST, 3 hours 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
458 PM EDT WED JUN 6 2012

NYZ067-062145-
ORANGE-
458 PM EDT WED JUN 6 2012

...STRONG THUNDERSTORM WILL IMPACT CENTRAL ORANGE COUNTY...

AT 456 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR OTISVILLE...OR NEAR MIDDLETOWN...AND MOVING
SOUTHEAST AT 15 MPH.

INTENSE CLOUD TO GROUND LIGHTNING...SMALL HAIL...AND WINDS UP TO 40
MPH ARE EXPECTED WITH THIS STORM. IN ADDITION...VERY HEAVY
RAIN...WITH RAINFALL RATES OF UP TO 1 INCH AN HOUR...IS OCCURRING
WITH THIS STORM. THIS COULD CAUSE PONDING OF WATER ON ROADWAYS...
AND MINOR FLOODING OF POOR DRAINAGE AREAS.

LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.

LAT...LON 4151 7460 4151 7448 4155 7444 4156 7442
      4137 7418 4129 7456 4130 7457 4145 7466

JM
Special weather statement, Jun 6, 4:45 PM EST, 2 hours 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
545 PM EDT WED JUN 6 2012

NYZ067-062230-
ORANGE-
545 PM EDT WED JUN 6 2012

...STRONG THUNDERSTORM WILL IMPACT SOUTHERN ORANGE COUNTY...

AT 543 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR FLORIDA...OR 7 MILES SOUTHWEST OF GOSHEN...
AND MOVING SOUTHEAST AT 15 MPH.

THIS STORM WILL BE...
  NEAR FLORIDA BY 550 PM.
  NEAR WARWICK BY 610 PM.
  NEAR GREENWOOD LAKE BY 625 PM.

INTENSE CLOUD TO GROUND LIGHTNING...SMALL HAIL...AND WINDS UP TO 40
MPH ARE EXPECTED WITH THIS STORM.

LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.

LAT...LON 4146 7437 4119 7421 4117 7430 4119 7433
      4121 7438 4126 7448 4137 7452

JM
Special weather statement, Jun 6, 6:22 PM EST, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
722 PM EDT WED JUN 6 2012

NYZ074-075-062345-
KINGS (BROOKLYN)-RICHMOND (STATEN IS.)-
722 PM EDT WED JUN 6 2012

...STRONG THUNDERSTORM WILL IMPACT KINGS (BROOKLYN) AND RICHMOND
(STATEN ISLAND) COUNTIES...

AT 721 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR TOMPKINSVILLE...OR NEAR VERRAZANO-NARROWS
BRIDGE...AND MOVING SOUTHEAST AT 20 MPH.

SMALL HAIL AND HEAVY RAIN IS EXPECTED WITH THIS STORM.

LAT...LON 4052 7413 4056 7422 4064 7412 4066 7408
      4065 7406 4061 7405 4068 7402 4061 7383
      4060 7384 4059 7382 4057 7388 4056 7401
      4058 7402 4059 7401 4061 7405

PW
Special weather statement, Jun 6, 6:30 PM EST, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
730 PM EDT WED JUN 6 2012

NJZ006-105>108-NYZ074-070015-
EASTERN ESSEX-EASTERN UNION-HUDSON-RICHMOND (STATEN IS.)-WESTERN
ESSEX-WESTERN UNION-
730 PM EDT WED JUN 6 2012

...STRONG THUNDERSTORM WILL IMPACT EASTERN UNION...HUDSON...RICHMOND
(STATEN ISLAND) AND SOUTHEASTERN ESSEX COUNTIES...

AT 725 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR NEWARK...AND MOVING SOUTHEAST AT 15 MPH.

SMALL HAIL IS POSSIBLE WITH THIS STORM. IN ADDITION...VERY HEAVY
RAIN...WITH RAINFALL RATES OF UP TO ONE INCH PER HOUR IS OCCURRING
WITH THIS STORM. THIS COULD CAUSE PONDING OF WATER ON ROADWAYS...
AND MINOR FLOODING OF POOR DRAINAGE AREAS.

LAT...LON 4056 7421 4059 7421 4060 7424 4072 7432
      4080 7415 4080 7414 4079 7415 4077 7412
      4070 7404 4068 7406 4066 7406 4065 7407
      4061 7406

PW

The radar

The Philadelphia radar (KDIX), 83 km away, was scanning. The volume nearest the first event began at 00:02 UTC.

Open the radar archive at this moment

Event by event

1 flash flood. Local standard time, as filed.

Flash Flood, Hudson

When
June 6, 7:00 PM EST to 7:30 PM EST
Where
Hudson County, 0.53 mi SSE of Bayonne to 0.64 mi SSE of Bayonne
Cause
Heavy Rain
Reported by
Public
Coordinates
40.663, -74.117

In Bayonne, 22nd St. between Ave. E and Prospect Ave. was closed due to high water.

What these are

Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in New Jersey in 2012Every state in 2012This day in weather historyWarnings in New Jersey, June 2012

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 389083.